This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.
To the Editor:
—At 6:25 p. m., August 27, H. G. was admitted to the Central Emergency Hospital with the complaint that he had taken 5 grains (0.3 Gm.) of alpha-dinitrophenol that morning at 11:50. The patient stated that he was an M.D., a graduate of Vienna, and that he had taken a dose one week before (August 20) without untoward results.The patient informed Dr. Charles Bennenger, the assistant surgeon, that he had obtained the drug from a physician at a local hospital in order to attempt a reduction in his weight.Soon after taking the drug at 11: 50 a. m., the patient stated that he went for a walk and returned to his rooms soon afterward. About 4 p. m. he began to notice a feeling of apprehension; other than palpitation, he had no definite complaint. He became more restless and uneasy, and finally, about 6 o'clock,
Geiger JC. A DEATH FROM ALPHA-DINITROPHENOL POISONING. JAMA. 1933;101(17):1333. doi:10.1001/jama.1933.02740420053027
Customize your JAMA Network experience by selecting one or more topics from the list below.
Create a personal account or sign in to: